Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
186 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes pain in the upper abdomen?

Hi Doctor I’ve had a pain at the top of my stomach for a couple of days and saw my doctor yesterday who suggested it might reflux and prescribed nothing. I took a blood test and ecg whilst there and was ecg is ok, getting the blood result later today...any ideas?
Mon, 12 Mar 2018
Report Abuse
General & Family Physician 's  Response
Hello,

Although it would have been better if a doctor had examined you physically but your symptom suggests an epigastric pain which is due to increased acid secretion in your stomach.

I would advise an H-2 receptor antagonist such as Ranitidine 300 mg twice daily before meals. It will counter acid secretion and subsequently your pain. For a faster relief you can also take an antacid gel such as Mucaine gel which will relieve your pain faster.

Check with you primary care physician whether you need to be investigated more.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Prabhash Verma
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I found this spot right around where I think this point should be and when I push my finger on it there is a sharp pain my abdomen also is very...